Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

IS it safe to take losartan when having weird spikes of high BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1772 Questions
Question
No chronic illnesses. Generally healthy and active. occasional BP at 138/90 XXXXXXX Dr prescribed Losartan (50mg once per day). Past two days have had weird spikes over 30-60 minute periods of BP up to 160/95. NEVER had this before - no change in diet. I want to get off Losartan before my body adopts it too much. Is it safe to go off it now and watch my BP closely - doctor appt scheduled for Tues. By the way, resting heart rate normally pre-Losartan is 122/82 By the way, I only started this prescription 2 days ago. Never been on BP meds prior. So this has been two pills (50mg each) that caused this.
Posted Thu, 2 Jan 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. T Shobha Deepak 47 minutes later
Brief Answer: continue taking antihypertensive Detailed Answer: Namasthe Welcome to Healthcare magic The spikes if blood pressure shooting up are unrelated to Losartan and it's one of the safest antihypertensive drug. I would suggest you continue taking the medicine, let the physician evaluate and consider for changing antihypertensive or addition of other antihypertensive. Take care Regards Dr T Shobha. Deepak MBBS MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor